Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 156, NWS La Crosse, WI

October 4, 2006Dodge County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Oct 4, 2006, 2:51 AM CDT for Dodge County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2006, 2:51 AM CDT (07:51 UTC)
Expired
Oct 4, 2006, 3:30 AM CDT
In force
39 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Dodge County, MN

The radar

The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
530 m²/s²
Significant tornado parameter
0.0
Supercell composite
23.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 7:35 PM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Oct 3, 7:35 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
735 PM CDT TUE OCT 3 2006

.UPDATE...LAPS AND TAMDAR CIN VALUES HAVE CONTINUED TO HOLD AT
100 J/KG OR ABOVE ACROSS THE ENTIRE FORECAST AREA THIS EVENING.
THUS...TORNADO THREAT HAS BEEN DIMINISHING. EVEN SO...MAIN SEVERE
WEATHER THREAT CONTINUES TO BE LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY ACROSS PARTS OF NORTH CENTRAL AND CENTRAL
WISCONSIN.

LATEST RUC INDICATED HIGH CIN VALUES OF 100 J/KG OR ABOVE SHOULD
CONTINUE TO SUPPORT A CONTINUNING DECREASE IN TORNADO THREAT AS
BOUNDARY LAYER STABILIZES AND COOLS THIS EVENING. WILL CONTINUE TO
MONITOR SEVERE WEATHER THREAT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

THOMPSON
Hazardous weather outlook, Oct 3, 10:40 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 PM CDT TUE OCT 3 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1040 PM CDT TUE OCT 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A WARM FRONT EXTENDED ACROSS SOUTHWEST WISCONSIN AND ALONG THE
MINNESOTA IOWA BORDER TO A LOW PRESSURE SYSTEM OVER NORTH CENTRAL
IOWA. A COLD FRONT EXTENDED FROM THE LOW INTO EASTERN NEBRASKA.
THIS SYSTEM IS EXPECTED TO CONTINUE ADVANCING EASTWARD TONIGHT...
TRIGGERING THUNDERSTORMS.

WHILE SEVERE WEATHER REMAINS A THREAT ACROSS THE AREA INTO THE
EARLY MORNING HOURS...THE TORNADO THREAT HAD DIMINISHED CONSIDERABLY.
THE PRIMARY THREAT WILL BE LARGE HAIL AND LOCALLY HEAVY RAIN...AND TO
A LESSER EXTENT DAMAGING WINDS. THE MAIN SEVERE WEATHER THREAT TIME
WILL BE UNTIL MIDNIGHT IN MUCH OF SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN. IN PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN...THE
PRIMARY THREAT TIME SHOULD CONTINUE INTO EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLOW MOVING COLD FRONT WILL PROVIDE THE NEXT CHANCE OF
THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS IT
MOVES SLOWLY SOUTHEAST THROUGH THE REGION. AT THIS TIME...IT IS TOO
EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION SHOULD NOT BE NECESSARY DURING THE
OVERNIGHT HOURS...SINCE THE PRIMARY THREAT HAS BECOME LARGE HAIL.
HOWEVER...ANY REPORTABLE CONDITIONS OF HAIL SIZE OR WIND SPEEDS
ASSOCIATED WITH THUNDERSTORMS WOULD BE APPRECIATED DURING THE
OVERNIGHT HOURS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

In the hours before

Local storm report, Oct 3, 8:57 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             4 SE OSSEO              44.54N 91.16W
10/03/2006  E1.00 INCH       JACKSON            WI   TRAINED SPOTTER

            QUARTER SIZED HAIL.

0854 PM     HAIL             OSSEO                   44.58N 91.22W
10/03/2006  E0.75 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

&&

SHEA
Local storm report, Oct 3, 9:13 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             ALMA CENTER             44.44N 90.91W
10/03/2006  E1.00 INCH       JACKSON            WI   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL.

&&

SHEA
Local storm report, Oct 3, 9:15 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             NORTHFIELD              44.47N 91.10W
10/03/2006  E2.50 INCH       JACKSON            WI   PUBLIC

&&

SHEA
Local storm report, Oct 3, 9:20 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
920 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             ALMA CENTER             44.44N 90.91W
10/03/2006  E1.75 INCH       JACKSON            WI   AMATEUR RADIO

0919 PM     HAIL             MERRILLAN               44.45N 90.84W
10/03/2006  E0.25 INCH       JACKSON            WI   PUBLIC

&&

SHEA
Local storm report, Oct 3, 10:18 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             ELEVA                   44.58N 91.47W
10/03/2006  E1.00 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED BY SHERIFF DEPARTMENT...ALONG
            WITH WIND GUSTS TO 40 MPH.

0854 PM     HAIL             OSSEO                   44.58N 91.22W
10/03/2006  E0.75 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

0856 PM     HAIL             4 SE OSSEO              44.54N 91.16W
10/03/2006  E1.00 INCH       JACKSON            WI   TRAINED SPOTTER

            QUARTER SIZED HAIL.

0910 PM     HAIL             NORTHFIELD              44.47N 91.10W
10/03/2006  E2.50 INCH       JACKSON            WI   PUBLIC

0913 PM     HAIL             ALMA CENTER             44.44N 90.91W
10/03/2006  E1.00 INCH       JACKSON            WI   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL.

0918 PM     HAIL             ALMA CENTER             44.44N 90.91W
10/03/2006  E1.75 INCH       JACKSON            WI   AMATEUR RADIO

0919 PM     HAIL             MERRILLAN               44.45N 90.84W
10/03/2006  E0.25 INCH       JACKSON            WI   PUBLIC

&&

SHEA
Local storm report, Oct 3, 10:21 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             MERRILLAN               44.45N 90.84W
10/03/2006  E0.75 INCH       JACKSON            WI   TRAINED SPOTTER

            PENNY SIZED HAIL.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 8:11 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau79 min
Oct 3, 9:27 PM CDTSevere Thunderstorm WarningARXClark, Jackson33 min
Oct 4, 4:02 AM CDTSevere Thunderstorm WarningARXVernon17 min
Oct 4, 4:22 AM CDTSevere Thunderstorm WarningARXRichland23 min
Oct 4, 4:44 AM CDTSevere Thunderstorm WarningARXRichland24 min
Oct 4, 5:15 AM CDTSevere Thunderstorm WarningARXCrawford16 min
Oct 4, 5:52 AM CDTSevere Thunderstorm WarningARXCrawford, Grant23 min
Oct 4, 3:14 AM CDTSevere Thunderstorm WarningARXMitchell61 min
Oct 4, 3:56 AM CDTSevere Thunderstorm WarningARXHoward49 min
Oct 4, 4:19 AM CDTSevere Thunderstorm WarningARXChickasaw, Winneshiek41 min
Oct 4, 5:03 AM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek42 min
Oct 4, 3:25 AM CDTSevere Thunderstorm WarningARXOlmsted50 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.